Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What causes abdominal discomfort and nausea when on implanon birth control?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1700 Questions
Question
about 4 weeks ago i got an implanon birth control taken out and then got the depo shot. 4 days ago i am have abdominal discomfort and nausea and for the last 4 stays have not been sleeping good because of it.Im waiting for my period to come . could i be pregnant?
Posted Sat, 15 Feb 2014 in General Health
 
 
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer: It is possible but will lean more on side effects Detailed Answer: Hello XXXX, Thanks for posting on XXXXXXX It is quite rare to get pregnant while on birth control (any type) but it is possible. What is more common while using or starting birth control is side effects. I want to believe that the reason for your symptoms are simply the side effect of depo shot. Since you are having symptoms, similar to those of early pregnancy, it will still be wise for you to do a pregnancy test. Symptoms could still be as a result of stomach upset or irritable bowel. I suggest you give it a couple more days to see if symptoms clear off on their own and if persistence, do a home pregnancy test; if negative see a doctor for further review. Hope this helps and wish you the best Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: What causes abdominal discomfort and nausea when on implanon birth control? 1 hour later
I figured it might be just that but when I was on implanon I never has it like this and not for a week.I took that out and got the shot but I heard the shot sometimes take a couple of days to work.
 
 
Answered by Dr. Nsah Bernard 6 hours later
Brief Answer: Yes it can take a couple of days Detailed Answer: Hello XXXX, Thanks for updating, Birth control with depo-provera begins immediately after the first shot if given within the first five days of your menstrual period. So as i earlier mentioned, just give it a couple of days and you will be all up and running. I wish you the best Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: What causes abdominal discomfort and nausea when on implanon birth control? 12 hours later
I got the shot four weeks aho thats why I found it odd.
 
 
Answered by Dr. Nsah Bernard 3 days later
Brief Answer: If shot was 1 month ago, then side effects is less Detailed Answer: Hello, It is less likely that the shot is responsible for the effect but it is possible given that the hormone from the shot can act for about 3 months, so side effects can occur within that time. I will like that you consider doing a pregnancy test just in case you got pregnant while taking the shot. Even though it is less likely to occur, but it is a possibility. Another possibility is stomach flu or infection which will clear off within a couple of days if that be the case. If you have the chance to see a doctor, I will suggest you also do so (after conducting a home pregnancy test). Hope this helps further. Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor